# SDR 2013FA0000517

- Difficulty date: September 18, 2013
- Submitted: September 19, 2013
- Operation: General aviation
- Aircraft: N7RP
- Make and model: Amtr RV7A
- Aircraft serial: 70214
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Oil System
- Condition: Contaminated
- Location: Engine
- Part time: 50 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ENGINE OIL CHANGE, OIL FILTER WAS CUT OPEN FOR INSPECTION. FOUND A PIECE OF CIRCULAR STAMPED METAL .5" DIAMETER STUCK IN THE OIL FILTER RELIEF VALVE.  THE PIECE VERY CLOSELY RESEMBLED THE STAMPED PIECE THAT IS IN THE BOTTOM OF THE FILTER THAT SUPPORTS THE FILTER MEDIA, SUSPECT IT WAS THERE WHEN THE FILTER WAS MFG.  FILTER WAS A TEMPEST AA48108-2. CONTACTED TEMPEST AND SENT FILTER TO THEM FOR EXAMINATION. IF THIS PIECE WOULD HAVE DISLODGED FROM THE RELIEF VALVE, IT LIKELY WOULD HAVE ENTERED THE ENGINE CREATING AN OIL BLOCKAGE.
